THough I am post menopausal I have continued to break out regularly, always periorally, but especially on my chin. They can be anything from small pustules to deep cycts that are painful. My dermatologist injects them, but only mutters something about too much androgen, which I have heard for years. Sometimes (hormonal fluctuations) by chin continues to breakout for two weeks with one cyct after another. I have suffered with acne all my life, but at 55 was really hoping it would cease and desist. At what point should I see an endocronologist to determine where the androgen is coming from and why? Otherwise I am healthy and have no other symptoms except occassional brutal insomnia, which sometimes does happen concurrent with the big flareups. I am afraid now to take a bath--steam making it worse--eat hot soup, use sunscreens, which really aggravate it. I have tried topical antibiotics, but will not take oral antibiotics because a 10-year regime of Tetracycline in my 20's-30's has left the flora in my gut so messed up I am certain caused the onset of chronic vaginal Group B strep outbreaks. Thank you for your careful consideration. CH
I have same problem. 55yrs , out of the blue painful lumps, mostly round chin but recently have had them in odd places eg side of face, under eybrow. Currently a 3rd one is coming up beside 2 others that are draining away.....boy it gets to me sometimes.
Interestingly I also have interrupted sleep but i didn't realise it coincided until you mentioned it. Drives me nuts.
SO...did you get any help?? What's the answer.....you posted in January!
I use natural progesterone cream but it doesn't seem to help entirely. Had tried supplementing natural estrogen but it makes my breasts sore and blows my belly up like a balloon. Fun aye. Helen
I also feel your pain! Im 53 and started with the chin acne about a yr ago..i had a bad year of stress so im wondering if that brought it on..now i cant get rid of it..also hair falls out in clumps(getting alittle better now).im going to the drs on friday so hopefully i can share some advice with u...Ann
I received no answer on this. The last trip to my doctor, she gave me a sulfer-based topical antibiotic with a drying agent. Since I started using that I have been amazingly clear. Cysts are far and few between. Maybe I am just far enough away from menopause now that hormanal fluctuations are settled down, but I know when I use the wrong sunscreen I have flair ups. The particular medication is Sodium Sulfacetamide 10%/Sulfur 5% . I have been using it for almost a year. The only thing I worry about now is the drying effect on my wrinkles, especially around my mouth. Oh well, a small price to pay to be cyst free. Hope you find some relief. Tessalina
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.